A 22-year-old female asked:
Disclaimer

what causes certain medicines, like methylprednisolone to make you crave sweets?

1 doctor answer
Dr. Ralph Morgan Lewis
37 years experience Family Medicine
See below: Methylprednisolone is a corticosteroid, one side effect of which is to elevate blood sugar (hyperglycemia, not diabetes) which can simulate diabetes. If excess sugar isn't used by body (muscles, etc), cells may act as though starving for nutrient & cause craving for more sweets. Usually not a problem with short-term/low-dose med, but can be with long-term/high-dose use. Doc should address problem.
Answered on Oct 29, 2019
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old member asked:
Dr. Marc Zimmermann
21 years experience Psychiatry
Probably not: This is not one of the medications that are usually tested for. In most cases you will be asked about medications you take. If the medication is pre ... Read More
A 33-year-old male asked:
Dr. Ronald Krauser
51 years experience Rheumatology
Not possible: I hate to disagree but your penis is not shrinking.
1
1 thank
A 43-year-old member asked:
Dr. John Goldman
54 years experience Rheumatology
Whatever is needed: It depends on what you were treating you and how you were treating it. Each person has to be individualized and your physician get help clarify what's ... Read More
A 22-year-old female asked:
Dr. EVAN Leibowitz
24 years experience Rheumatology
YES: Methylprednisolone (medrol) is a steroid used to treat inflammatory conditions. In general, Medrol (methylprednisolone) can cause weight gain. One mec ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month